News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Nephrology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Nephrology Answers List

Forum Name: Miscellaneous Nephrology Topics

Question: can a ruptured achilies tendon cause high creatine levels?


 sos219528 - Fri Feb 15, 2008 7:38 am

My mom who is going to 51 this year recently had some blood work done her creatine levels were high the Dr. said her kidneys were working at 5% and she has to go for more blood work and a sonogram. She said the only thing that would cause your levels to be this off is lupus we have a cousin with lupus so I'm assuming that's what they are going to look for. My mom urinates a lot she drinks a lot of water she has never had a problem with how often or how much she goes. Recently within the past 2 weeks she ruptured her Achilles tendon and she needs to have surgery on it that what all the blood work was for. If is completely rupture through and the surgeon said that the tendon moved it way up in to her calf. Could the broken muscle be the cause of the high creatine levels? Also if her kidneys were only working at 5% she wouldn't be making very much urine at all would she?
 Dr. Chan Lowe - Wed Feb 20, 2008 12:45 am

User avatar Hello Sos19528,

A ruptured achilles tendon should not cause an elevation in creatinine or a decrease in kidney function.

Regarding the question about urine output, this can be deceiving. In some cases the urine output will decrease; however, in other cases the kidney looses its ability to process fluid so the kidney may not be able to reabsorb fluid that is filtered by passive flow. In this case, urine output may be normal or even abnormally high.

Further testing is definitely important to find out why your mother's kidneys are having trouble.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here